Alert archive / Mississippi / Special Weather Statements in 2022

Special Weather Statement, NWS Mobile, AL

August 7, 2022Stone County, Mississippi

NWS Mobile, AL issued this special weather statement at Aug 7, 2022, 1:28 PM CDT for Stone County, Mississippi. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2022, 1:28 PM CDT (18:28 UTC)
Expired
Aug 7, 2022, 2:15 PM CDT
In force
47 min
Issued by
NWS Mobile, AL
Hail
0.00 in
Wind
30

County Stone County, MS

The radar

The Mobile radar (KMOB), 68 km from the middle of the area, began a volume at 18:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 6.5 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2022-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1716 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2022-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1716 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
717 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

697 
WWUS84 KMOB 071828
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
128 PM CDT Sun Aug 7 2022
 
MSZ078-079-071915-
Stone MS-George MS-
128 PM CDT Sun Aug 7 2022

...Strong thunderstorms will impact portions of western George and
eastern Stone Counties through 215 PM CDT...

At 127 PM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 8 miles east of
Saucier to 14 miles southwest of Lucedale. Movement was northwest at
10 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Perkinston and McHenry. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3077 8923 3091 8893 3091 8884 3096 8883
      3100 8875 3074 8859 3074 8888 3068 8889
      3068 8914
TIME...MOT...LOC 1827Z 120DEG 7KT 3066 8899 3078 8877 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

$$

CGAL

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Aug 7, 12:44 PM CDT, 44 minutes earlier.

Area forecast discussion, Aug 7, 12:44 PM CDT, 44 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1244 PM CDT Sun Aug 7 2022

.NEAR TERM /Now Through Monday/...Surface high pressure remains
across the western Atlantic into the southeastern U.S. during the
near term period. The resulting southerly flow will maintain
precipitable water values around 2 inches across the area. This
will make today similar to previous days with scattered to locally
numerous showers and thunderstorms. Isolated to scattered showers
and thunderstorms will first develop along the coast by late
morning/early afternoon before increasing in coverage and
spreading inland along the seabreeze boundary today and tomorrow.
Convection will generally stay focused along the seabreeze and any
remnant outflow boundaries. A weakening inverted trough will move
into the area by Tuesday. The combination of the approaching
inverted trough and plenty of deep layer moisture will lead to a
higher coverage of showers and thunderstorms on Monday. Highs will
generally be in the upper 80s and low 90s. Lows range from the
lower 70s inland to upper 70s at the coast. A MODERATE risk of rip
currents is in effect through Monday. MM/25 /22

&&

.AVIATION...
18Z issuance...VFR conditions prevail across the region through
Monday morning. Scattered to locally numerous showers and storms
are expected to develop mid-afternoon, gradually propagating
inland along the seabreeze boundary into the evening hours. Expect
localized temporary reductions in ceilings and visibility
underneath any heavier showers or storms. /22

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      90  75  90  73 /  50  20  80  20
Pensacola   89  77  89  76 /  60  30  70  20
Destin      88  78  89  77 /  60  30  80  30
Evergreen   93  71  90  71 /  60  40  80  30
Waynesboro  91  72  89  71 /  40  30  80  30
Camden      92  72  90  71 /  50  30  80  30
Crestview   92  72  89  71 /  70  30  80  20

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

In the hours before

Special weather statement, Aug 7, 1:28 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
128 PM CDT Sun Aug 7 2022

MSZ078-079-071915-
Stone MS-George MS-
128 PM CDT Sun Aug 7 2022

...Strong thunderstorms will impact portions of western George and
eastern Stone Counties through 215 PM CDT...

At 127 PM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 8 miles east of
Saucier to 14 miles southwest of Lucedale. Movement was northwest at
10 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Perkinston and McHenry.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3077 8923 3091 8893 3091 8884 3096 8883
      3100 8875 3074 8859 3074 8888 3068 8889
      3068 8914
TIME...MOT...LOC 1827Z 120DEG 7KT 3066 8899 3078 8877

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

CGAL

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 1:40 PM CDTSpecial Marine WarningMOB95 min
Aug 7, 6:37 PM CDTSpecial Weather StatementMOBCovington38 min
Aug 7, 2:38 PM CDTSpecial Weather StatementMOBPerry52 min

Nearby

Special Weather Statements in Mississippi, 2022Every special weather statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.